Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking penicillin for sore throat and throat ulcers. Not able to eat. No relief. Need further medication?

Hi, have been taking penicillin since last Monday lunchtime for my extremely sore throat which is accompanied by throat ulcers. Cannot eat anything but jelly, yoghurt and scrambled egg its so sore to swallow (I have to brace myself!). When can I expect an improvement, even a little bit as I m running out of patience? I cannot sleep for long periods, just catnapping. This throat has now been with me for a week but there must have been a little improvement as I can almost speak normally. Any thoughts? Thanking you Barbara
Asked On : Tue, 16 Apr 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello Barbara
Thanks for the query. You might be suffering from pharyngitis. You have not mentioned what type o penicillin your taking (amoxicillin/amipicillin), still penicillin as single drug is not commonly used due to development bacterial resistance. Consult the physician and get antibiotic changed. Along with antibiotics you need analgesics and antiseptic gargling (simple salt water) twice a day.

Thank you
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor